Medication combinations for Rheumatoid Arthritis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Brady Anderson-Wood
New Member


Date Joined Jul 2016
Total Posts : 3
   Posted 7/23/2016 12:19 AM (GMT -6)   
This looks like a great forum!

I've been taking Prednisone for a year and Methotrexate for half a year without many side effects at all. I just had my first shot of Humira last week which is supposed to replace the prednisone after a bit. I had lots of reactions and continue to get anxiety and rapid heart beat throughout the day. For the first three days after the shot, I felt dizzy, had hand tremors, nightmares, some blurred vision, pounding heart, anxiety and more depression.

Could it be a combination of drugs causing this? I've notified my doctor but she hasn't commented on whether I should take another shot.

Any feedback would be great!

-E.

BadDay
Forum Moderator


Date Joined Jan 2011
Total Posts : 1028
   Posted 7/23/2016 10:34 PM (GMT -6)   
Hi Sorry to hear your having problems unfortunately trying to get a good combination of medications can be a hard thing,
we cannot tell you wether or not to take medications That is between you and your Doctor But I would Say Contact her Again don't wait for her to contact you
I have been on prednisone for about 20 yrs now and take a mix of Methotrexate Arava & Prednisone
I did try Humira but I had reactions to it so had to stop and I had issues for some time after stopping it.
so my best advice is Ring your Doctor or Rheumatologist Tell them Exactly what is happening and you Both should decide if you want to continue trying it or try something different as there are Many combinations of treatments out there now you can keep trying till you find something that is comfortable for you.
Good Luck and hope to hear you have better news soon
FORUM MODERATOR Rheumatoid Arthritis for 30Yrs. Asthma,Fibromyalgia,Osteoperosis,Cervical Spondalosos,Degenerative Disc Disese,Disc Bulges, Diabetes,Heart SVT & AF, Sleep apnoea,Nocturnal Respiratory Failure,Panic Attacks,Anxiety
on; Methotrexate , Arava , Endone, Targin 20mg (oxycontin) , Prednisone, Metforman(Diabex) , Tambocor. Oxygen & Cpap, Prolia Injection ,Lyrica

Brady Anderson-Wood
New Member


Date Joined Jul 2016
Total Posts : 3
   Posted 7/23/2016 11:02 PM (GMT -6)   
I did some additional research and I think I've had low blood sugar attacks since adding the Humira! I'm going to contact my doctors and talk to them more about it.

Thanks so much,
E.

celebrate life
Veteran Member


Date Joined Dec 2014
Total Posts : 2042
   Posted 7/23/2016 11:48 PM (GMT -6)   
E.
Welcome to the HW forum! You have found a great place to get support and advice. I hope you find out about what is causing those strange symptoms and are able to get on some good meds. I have been on a couple of different biologics that help control my RA, but unfortunately I have been unable to completely quit the prednisone and mtx.
Best wishes and let us know what you find.
Beth

Brady Anderson-Wood
New Member


Date Joined Jul 2016
Total Posts : 3
   Posted 7/24/2016 12:21 AM (GMT -6)   
Thanks so much, Beth! It helps a lot to talk with others. I wish prednisone didn't have long term effects, for me it works wonders and I haven't had the normal side effects. Have you tried Humira, or does the Methotrexate and prednisone work best for you? I don't want to be on all three, but wonder which really is more dangerous.

Have a great evening,
E.

celebrate life
Veteran Member


Date Joined Dec 2014
Total Posts : 2042
   Posted 7/24/2016 10:16 AM (GMT -6)   
Hello E,
I started out on Humira 10 years ago and eventually it lost it's effectiveness. So I switched to Enbril and mtx. I have never been able to get completely off prednisone, because I get bad flares below 5 mg. How much are you taking? Nothing worked as well for me as Humira when it was working. Maybe because it was my first biologic. My joints are so inflamed that I can't walk when I am not on a biologic, and I suffered quite a bit of damage prior. But long term pred use has taken it's toll too. I am currently recovering from my second rotator cuff surgery on my left shoulder. My tendons in my shoulders are a mess from the prednisone. If you can find something else that works without horrible SEs, hopefully you can taper way back or off of it.
Beth

CA-Lynn
Regular Member


Date Joined Jul 2016
Total Posts : 24
   Posted 7/26/2016 1:03 PM (GMT -6)   
Humira does not replace Pred.....they are two entirely different drugs. RA patients need to take DMARDS to control the disease and prevent further destruction. Pred is NOT a DMARD.

I've been on Humira for 5+ years and have not had one side effect from it. It gave me my life back. I have Type II diabetes [hyperglycemia] and my A1C hasn't been altered as a result of Humira.

Still, I acknowledge that there is a correlation between inflammation and glucose metabolism. There are only 9 documented cases of patients taking TNF-a inhibitors and a drop in glucose.

http://www.medscape.com/viewarticle/760014_2

Don_D
Veteran Member


Date Joined May 2013
Total Posts : 548
   Posted 7/28/2016 8:55 PM (GMT -6)   
I took Humira while on Pred and also Methotrexate. Humira did not work for me so I then started taking Orencia which worked OK but I had some side effects eventually that stopped me from taking it. I was able to finally wean off of the Pred while on it though because I had all the side effects that you spoke of but they were all related to the Pred. It helped with my flares which were very severe but the side effects were really really bad for me. I think I have OA now too and I wonder if it is a result of the Pred.

I hope you talk with your Doc about this ASAP like BadDay suggested. My experience with side effects on biologics has been that unless I really insisted with my Doctor they really didn't have much of an idea what the common side effects even were for the biologic drugs.

Also, I exhibited a side effect while on them that was not listed but was pretty severe and left them scratching their heads. The palms of my hands and soles of my feet broke out in hundreds of tiny pin head sized blisters. No exaggeration. It was hideous. They then would pop and start itching like crazy. This happened on both Enbrel and Orencia.

I hope that you find some relief. It can be hard finding the right combination but it is worth it when you do. I had many years of relief taking Enbrel. Take care! -Don
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, August 21, 2017 3:52 PM (GMT -6)
There are a total of 2,858,149 posts in 313,605 threads.
View Active Threads


Who's Online
This forum has 155202 registered members. Please welcome our newest member, karinsar.
639 Guest(s), 8 Registered Member(s) are currently online.  Details
anb, PhotoGirl, Malshay, lyme2015, mareish, Janus, tiredofallthispoop, Jinna


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer